MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR 3D 10F-90; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR 3D 10F-90; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number SNDSTR10
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a soundstar catheter and the medical team discovered that after the knob is rotated, it cannot automatically return to the initial position.The curve was not straightening by itself.Even through manual manipulation, the medical team found that it was impossible to return the curve to its neutral position.No further details were provided regarding troubleshooting of the issue or completion of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 3-jun-2025, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a soundstar catheter and the medical team discovered that after the knob is rotated, it cannot automatically return to the initial position.The curve was not straightening by itself.Even through manual manipulation, the medical team found that it was impossible to return the curve to its neutral position.No further details were provided regarding troubleshooting of the issue or completion of the procedure.No patient consequences were reported.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and deflection test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed that the puller wire of the device was observed broken in the handle area, no other damage or anomalies were observed.Deflection testing was performed, and the deflection mechanism curves failed due to the puller wire being broken in the handle.This condition could be related to the issue described by the customer.A device history record evaluation was performed for the finished device s1525349, and no internal action was found during the review.The issue reported by the customer was confirmed.The potential cause of the puller wire broken could not be established conclusively.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR 3D 10F-90
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22110892
Report Number2029046-2025-01750
Device Sequence Number7062551
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public(01)10846835000139(17)260508(10)S1525349
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Catalogue NumberSNDSTR10
Device Lot NumberS1525349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown